Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


AZT related side effects
Mar 15, 1999

My friend has had HIV for more than 8 years. She is taking AZT, and now is suffering from severe anemia, bone problems, soreness all over her body, knee swelling, and severe pinpoints of pain in her hip. Can any of these problems be related to the AZT? Do you have any ideas about what may be causing these symptoms? Thank you.

Response from Mr. Molaghan

Hello Anemia is a common side effect of AZT. Your friend may feel extreme fatigue as a result of severe anemia. Some of her aches and pains could be due to anemia, but it sounds like she has several challenges. AZT induced anemia can usually be treated nicely with a drug called Procrit. This drug stimulates red blood cell production and could make your friend feel better. Has she ever had a blood transfusion? Procrit also decreases the need for frequent blood transfusion. She needs to discuss this with her doctor (maybe you could help her!) She also may need help with advocacy, to insure that she has adequate pain assessment and management. Good Luck.


Previous
Post chemotherapy anemia
Next
Me again, the IGG addict....

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement